ADVERTISEMENT

Q. What can happen after accidental henna consumption?

Answered by
Dr. Sidharth S
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 22, 2022

Hello doctor,

A friend of mine accidentally tasted a little henna. She experienced a little sticky throat, and her vision seemed a little darker than normal, although not too much.

At the moment, she is coughing. Is it a big issue?

What should she do? Kindly advise.

Thank you.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

A small amount of henna, if consumed, will be easily detoxified by our body, especially by the liver, and exclusively excreted through the kidneys. But if the person has any other disease manifestation like liver disease or kidney disease, it can lead to more problems. Otherwise, it is fine.

But if the amount is more, it can be worrisome because it can lead to liver and renal toxicity. In such a scenario, you should visit the emergency room, and they will do an emergency gastric lavage and appropriate clinical measures depending on the conditions.

Small tasted doses usually cause such irritation due to the chemicals present in the henna powder. It will resolve by itself. Just ensure you do adequate mouth rinsing.

The throat ache and other difficulties are due to the local chemical irritation.

Kindly reach out again in case of any other queries.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
The Anatomy of Tongue And Perception of Taste

.. essential functions ranging from bolus ingestion to chewing and swallowing. Read the article to learn about the tongue and its taste perception .. ...   Read full

Will my PCOD get cured with homeopathy treatment?

.. can be continued for a minimum of 3 months and to a maximum of 6 months. The heat and pimples might be due to PCOD itself. Some people develop flatulence (gas trouble) due to Kalarchi choornam. This can be prevented by consuming the drug along wit...   Read full

I am continuously taking Nilavarai choornam.Is there any side effect in taking this choornam?

.. appreciate your regularity in taking Nilavarai choornam regularly. You need to have a break in between in taking this choornam. If you continuously take, it may alter (destroy) the intestinal beneficial bacteria, which are essential for producing ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.